MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83786
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device investigations completed on 18may2022.It was reported that advancing failure occurred.The 50% stenosed target lesion was located in the moderately tortuous and mildly calcified internal iliac artery.A 12mm x 20cm interlock-35 embolics was selected for use.During the procedure, it was noted that the coil could not be advanced from the introducer and was hard, the coil did not come out due to the stack.The procedure was completed with another of the same device.There were no complications reported.However, device analysis confirmed that the coil was broken near the interlocking arm and fiber loss was noted.It was also further confirmed that no fiber residue left inside the patient.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the delivery wire and the introducer sheath were returned for this complaint.The main coil and delivery wire arms were interlocked inside the introducer sheath.Blood was noticed inside the introducer sheath.The twist lock of the introducer sheath had been opened.The introducer sheath was observed, and no damages were observed.The delivery wire was inspected, and no anomalies were noted.The coil was inspected, and it was found kinked and stretched.No more damages were found.Functional inspection revealed that the delivery wire was advanced through the introducer sheath, but it was not possible to continue advancing it because the coil was stuck, it was pulled out backwards in order to release the main coil.Microscopic inspection revealed that the zap tip of the delivery wire has a smooth surface and the interlocking arm was inspected, and no anomalies were noted.The zap tip of the main coil has a smooth surface.The interlocking arm was inspected, and no anomalies were noted and the main coil was broken near the interlocking arm.Dimensional inspection revealed that the overall dimension (od) of the delivery wire were within the specifications.The main coil, zap tip, and primary coil were within specifications.However, the number of proximal fiber bundles did not match specification.Fiber loss due the coil stretching condition.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key14633331
Report Number2134265-2022-06278
Device Sequence Number12241683
Product Code KRD
UDI-Device Identifier08714729793175
UDI-Public08714729793175
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number83786
Device Catalogue Number83786
Device Lot Number0026218780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/18/2022
Initial Report FDA Received Date06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown